Skip to main content

\(L^\infty \)-Stability of a Parametric Optimal Control Problem Governed by Semilinear Elliptic Equations


This paper studies local stability of a parametric optimal control problem governed by semilinear elliptic equations with mixed pointwise constraints. We show that if the unperturbed problem satisfies the strictly nonnegative second-order optimality conditions, then the solution map is upper Hölder continuous in \(L^\infty \)-norm of control variable.

This is a preview of subscription content, access via your institution.


  1. Alt, W.: Local stability of solutions to differentiable optimization problems in Banach spaces. J. Optim. Theor. Appl. 70, 443–446 (1991)

    Article  MathSciNet  Google Scholar 

  2. Alt, W., Griesse, R., Metla, N., Rösch, A.: Lipschitz stability for elliptic optimal control problems with mixed control-state contraints. Optimization 59, 833–849 (2010)

    Article  MathSciNet  Google Scholar 

  3. Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer, Berlin (2000)

    Book  Google Scholar 

  4. Brézis, H.: Probl‘emes unilateraux. Journal de Mathematiques pures et appliquees 51, 1–168 (1972)

    MATH  Google Scholar 

  5. Brézis, H.: Functional Analysis, Sobolev spaces and Partial Differential Equations. Springer, Berlin (2010)

    Google Scholar 

  6. Griesse, R.: Lipschitz stability of solutions to some state-constrained elliptic optimal control problems. J. Anal. Appl. 25, 435–455 (2006)

    MathSciNet  MATH  Google Scholar 

  7. Griesse, R., Metla, N., Rösch, A.: Convergence analysis of the SQP method for nonlinear mixed-constrained elliptic optimal control problems. ZAMM Z. Angew. Math. Mech. 88, 776–792 (2008)

    Article  MathSciNet  Google Scholar 

  8. Grisvard, P.: Elliptic Problems in Nonsmooth Domains. Pitman, Boston (1985)

    MATH  Google Scholar 

  9. Hinze, M., Mayer, C.: Stability of semilinear elliptic optimal control problems with pointwise state constraints. Comput. Optim. Appl. 52, 87–114 (2012)

    Article  MathSciNet  Google Scholar 

  10. Ito, K., Kunisch, K.: Sensitivity analysis of solution to optimization problems in Hilbert spaces with application to optimal control and estimation. J. Differ. Equ. 99, 1–40 (1992)

    Article  MathSciNet  Google Scholar 

  11. Jourani, A.: Regularity and strong sufficient optimality conditions in differentiable optimization problems. Numer. Funct. Anal. Optim. 14, 69–87 (1993)

    Article  MathSciNet  Google Scholar 

  12. Jourani, A.: Metric regularity and second-order necessary optimality conditions for minimization problems under inclusion constraints. J. Optim. Theor. Appl. 81, 97–120 (1994)

    Article  MathSciNet  Google Scholar 

  13. Kien, B.T.: Second-order optimality conditions and solution stability to optimal control problems governed by stationary Navier–Stokes equations. Acta Math. Vietnam 44, 431–448 (2019)

    Article  MathSciNet  Google Scholar 

  14. Kien, B.T., Nhu, V.H.: Second-order necessary optimality conditions for a class of semilinear elliptic optimal control problems with mixed pointwise constraints. SIAM J. Control Optim. 52, 1166–1202 (2014)

    Article  MathSciNet  Google Scholar 

  15. Kien, B.T., Yao, J.-C.: Local stability of solutions to parametric semilinear elliptic optimal control problems. Appl. Anal. Optim. 1, 361–379 (2017)

    MathSciNet  Google Scholar 

  16. Kien, B.T., Nhu, V.H., Rösch, A.: Lower semicontinuity of the solution map to a parametric elliptic optimal control problem with mixed pointwise constraints. Optimization 64, 1219–1238 (2015)

    Article  MathSciNet  Google Scholar 

  17. Kien, B.T., Nhu, V.H., Son, N.H.: Second-order optimality conditions for a semilinear elliptic optimal control problem with mixed pointwise constraints. Set Valued Var. Anal. 25, 177–210 (2017)

    Article  MathSciNet  Google Scholar 

  18. Kuzmanović, I., Truhar, N.: Optimization of the solution of the parameter-dependent Sylvester equation and applications. J. Comput. Appl. Math. 237, 136–144 (2013)

    Article  MathSciNet  Google Scholar 

  19. Malanowski, K.: Solution Differentiability of Parametric Optimal Control for Elliptic Equations. System Modeling and Optimization XX. Springer, New York (2003)

    MATH  Google Scholar 

  20. Nhu, V.H., Anh, N.H., Kien, B.T.: Holder continuity of the solution map to an elliptic optimal control problem with mixed constraints. Taiwan. J. Math. 13, 1245–1266 (2013)

    MATH  Google Scholar 

  21. Son, N.H., Kien, B.T., Rösch, A.: Second-order optimality conditions for boundary control problems with mixed pointwise constraints. SIAM J. Optim. 26, 1912–1943 (2016)

    Article  MathSciNet  Google Scholar 

  22. Zowe, J., Kurcyusz, S.: Regularity and stability for the mathematical programming problem in Banach spaces. Appl. Math. Optim. 5, 49–62 (1979)

    Article  MathSciNet  Google Scholar 

Download references


The research of the first author and the second author was funded by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under Grant Number 101.01-2019.308. This work was also supported by the Ministry of Science and Technology, Taiwan (grant No. MOST 108-2115-M-037-001). The authors would like to thank the anonymous referees for their comments and suggestions which improve the paper greatly.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Ching-Feng Wen.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Kien, B.T., Tuan, N.Q., Wen, CF. et al. \(L^\infty \)-Stability of a Parametric Optimal Control Problem Governed by Semilinear Elliptic Equations. Appl Math Optim 84, 849–876 (2021).

Download citation

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification